Thunderstorm Wind, Caddo
- When
- July 6, 3:50 PM CST
- Where
- Caddo County, 2.23 mi NW of Lake View
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.540, -93.860
A tree was downed.
Afternoon heating and moderate to high instability across the Lower Mississippi Valley resulted in widely scattered strong to severe thunderstorms across Northwest Louisiana during the late afternoon and early evening hours of July 6th. As these storms decayed, they produced outflow boundaries for additional convection to develop on.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Afternoon heating and moderate to high instability across the Lower Mississippi Valley resulted in widely scattered strong to severe thunderstorms across Northwest Louisiana during the late afternoon and early evening hours of July 6th. As these storms decayed, they produced outflow boundaries for additional convection to develop on. One of these storms produced a destructive cold pool boundary that moved directly over Shreveport, Louisiana. The result was numerous trees and powerlines downed across the city. The storms continued to move south and east into the early evening hours downing additional trees in DeSoto Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 6, 2:56 PM CST, 54 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 356 PM CDT Thu Jul 6 2017 .DISCUSSION... Good show along I-20 with multiple thunderstorms over the last hour. Localized gust fronts have been helping to take advantage by lifting this warm muggy air for additional nearby development. Rain cooler upper 70s can be found from near Tyler to Monroe. Additional development will be possible through daylight where rain has not yet fallen. Then for the overnight hours, model signals still showing some redevelopment over N LA give or take. This subtle pattern will linger for the foreseeable future with often feast or famine on rainfall totals into the weekend and then we can expect lighter amounts next week with a pattern change. The Red River has crested at Dekalb and rises of some 8 feet will occur for Shreveport as it stands now by Tuesday. That number could change a bit with additional rains. The upper ridge will build East early next week and we will transition out of nocturnal activity to more of a diurnal tropical Easterlies regime as the Bermuda ridge will extend in across the Gulf of Mexico. We can expect average temperatures and hopefully some more work on our rainfall deficit. /24/ && .PREV DISCUSSION... /issued 1253 PM CDT Thu Jul 6 2017/ AVIATION... VCTS conditions possible across mainly east Texas and north Louisiana this afternoon. Outside of convection, VFR conditions to prevail across most terminal sites with the exception of LFK, which may experience MVFR ceilings around daybreak. Otherwise southwest winds around 5 to 10 knots today to become light and variable overnight and then west at 5 to 10 knots on Friday. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 75 92 76 94 / 30 30 10 30 MLU 75 92 75 94 / 30 30 10 30 DEQ 71 93 72 91 / 10 10 10 30 TXK 73 91 75 90 / 20 20 10 30 ELD 72 91 74 92 / 30 20 10 30 TYR 75 91 75 92 / 30 30 10 30 GGG 75 92 75 93 / 30 30 10 30 LFK 74 94 74 94 / 30 30 20 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/05
Hazardous Weather Outlook National Weather Service Shreveport LA 1031 AM CDT Thu Jul 6 2017 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-071545- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1031 AM CDT Thu Jul 6 2017 This Hazardous Weather Outlook is for Southern Arkansas, for Northern Louisiana, for Eastern Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... An outflow boundary remains over Arkansas and afternoon coverage of Thunderstorms should be scattered around farther South in parts of Texas and Louisiana with some mid 90 heat, muggy air and plenty of sunshine. Gusty winds to 30 mph and dangerous lightning are possible with any mature thunderstorms. Overnight may see less thunderstorm activity than lately, but some redevelopment may occur from around El Dorado down to along I-20 over that remaining outflow boundary. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Additional rounds of thunderstorms will be possible through early next week as several disturbances will move slowly across the region from the northwest along a persistent cool frontal boundary. While the threat of a few isolated severe storms cannot be ruled out, widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters is not anticipated through tonight. 24
Special Weather Statement National Weather Service Shreveport LA 203 PM CDT THU JUL 6 2017 LAZ002-003-012-062000- Bossier LA-Bienville LA-Webster LA- 203 PM CDT THU JUL 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 300 PM CDT... At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over Haughton, or 9 miles east of Bossier City, moving east at 15 mph. Dime size hail has been reported with this storm and winds in excess of 30 mph will be possible. Locations impacted include... Bossier City, Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn, Heflin, Eastwood, Princeton, Curtis, Fillmore, Bodcau, Plum Orchard Landing, Koran, Gilark, Noles Landing, Lake Bistineau North, Sligo and Ogden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3243 9362 3264 9355 3264 9319 3237 9320 TIME...MOT...LOC 1902Z 283DEG 12KT 3254 9350 05
The Shreveport radar (KSHV), 10 km away, was scanning. The volume nearest the first event began at 21:49 UTC.
22 thunderstorm wind. Local standard time, as filed.
A tree was downed.
A tree was downed.
A tree was downed.
A tree was downed north northwest of Greenwood, Louisiana.
A tree was downed in Greenwood, Louisiana.
A tree was downed southeast of Greenwood, Louisiana.
Powerlines were downed west southwest of Shreveport, Louisiana.
A tree was downed east southeast of Greenwood, Louisiana.
A tree was downed.
A tree was downed west of Shreveport, Louisiana.
A tree was downed.
A tree was downed.
A tree was downed.
Powerlines were downed southeast of Shreveport, Louisiana.
A tree was downed on the east side of Shreveport, Louisiana.
A tree was downed on the southeast side of Shreveport, Louisiana.
A tree was downed on the east side of Shreveport, Louisiana.
Trees were downed southeast of Shreveport, Louisiana.
A tree was downed on the southeast side of town.
Trees and powerlines were downed in Logansport, Louisiana.
A tree was downed by AC Sterre Elementary School in Shreveport, Louisiana.
Trees and powerlines were downed in Grand Cane, Louisiana.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2017Every state in 2017This day in weather historyWarnings in Louisiana, July 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 698687, 698688, 698689, 698690, 698691, 698692, 698693, 698694, 698695, 698696, 698698, 698699, 698700, 698702, 698703, 698704, 698705, 698706, 698707, 698708, 698709, 698711.